Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS North Platte, NE

March 24, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Mar 24, 2007, 7:19 PM CDT for Frontier County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2007, 7:19 PM CDT (00:19 UTC)
Expired
Mar 24, 2007, 8:15 PM CDT
In force
56 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 6:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250019
SVRLBF
NEC063-250115-
/O.NEW.KLBF.SV.W.0004.070325T0019Z-070325T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT SAT MAR 24 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 815 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR
  ABOUT 14 MILES NORTHEAST OF MCCOOK...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOCKVILLE BY 735 PM CDT...
  CURTIS BY 745 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4036 10075 4036 10011 4068 10005 4068 10075

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:05 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Mar 24, 3:05 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT SAT MAR 24 2007

...FORECAST CHALLENGE IS THUNDERSTORM/SEVERE POTENTIAL TONIGHT AND
THEN PRECIP CHANCES MIDWEEK NEXT WEEK...

.SYNOPSIS...
19Z SFC ANALYSIS INDICATING A DEEPENING SFC LOW OVR SERN
COLORADO...WITH A WARM FRONT EXTENDING NEWD TO KLBF...TO JUST NORTH
OF KODX...TO NORTH OF KOMA. WINDS SOUTH OF THIS FEATURE HAVE MADE AN
ABRUPT CHANGE TO THE SOUTH. MOISTURE CONTINUES TO STREAM INTO THE
AREAS...AS EVIDENCED BY WIDESPREAD 50+ DEW POINT. TRIGGER MECHANISM
ALL THAT IS NEEDED ATTM AND THIS IS APPEARING UPSTREAM OVR WRN KS
AND ERN COLORADO ATTM. WV ANALYSIS INDICATING UPPR LOW NORTHWEST OF
SPRINGFIELD COLORADO WITH AN APPG JET STREAK EXTENDING FROM THE WRN
OK PANHANDLE...SWD INTO SERN NM. LIGHTNING STRIKES HAVE BECOME MORE
PREVALENT OVER THE PAST 30 MINUTES FROM PUBELO...TO SOUTH OF
BURLINGTON COLORADO. OTHER GENERAL SHOWERS...WITH ISOLATED
THUNDERSTORMS...CONTINUE ACROSS NRN PORTIONS OF THE CWA ATTM AND
CONTINUE TO SLOWLY EXIT THE FORECAST AREA.

.NEAR TERM (TONIGHT THROUGH TUESDAY)...MAIN FORECASTING FOCUS IS
THUNDERSTORM AND SVR POTENTIAL THIS EVENING. THE BEFOREMENTIONED JET
STREAK AND COLD CORE UPPR LOW WILL MOVE INTO NWRN KS/NERN COLORADO
OVER THE NEXT 2 TO 4 HRS. AM EXPECTING CONFECTION TO INITIATE ACROSS
NWRN KS/NERN COLORADO...AS THE JET STREAK CATCHES UP TO THE COLD
POOL. MAIN THREAT WILL BE LARGE HAIL SOUTH OF I-80...BUT ALONG AND
NORTH OF THE WARMFRONT...HELICITY MUCH STRONGER...SO CANNOT RULE OUT
AN ISOLATED TORNADO. BEST THREAT FOR TORNADOES SHOULD BE ALONG AND
WEST OF A LINE FROM KLBF TO KVTN AND NORTH OF THE INTERSTATE...OR
ALONG A TROF AXIS EXTENDING FROM THE SURFACE LOW TO WEST OF
KCDR...AS THIS IS THE ANTICIPATED TRACK OF THE SURFACE LOW...AND
ASSOCIATED TRIPLE POINT.

ON SUNDAY...THE UPPER LEVEL LOW WILL MOVE INTO ERN SD THEN SRN MN BY
AFTERNOON. CANNOT RULE OUT SOME LIGHT WRAP AROUND PRECIPITATION IN
THE NRN ZONES EARLY AS WEAK ISENTROPIC UPGLIDE AND LOW COND PRESSURE
DEFICITS NOTED. ABUNDANT SUNSHINE AND WARM TEMPS EXPECTED SUNDAY
AFTERNOON...THANKS TO STRONG CLEARING BEHIND THE EXITING LOW...AND
LOW LEVEL WESTERLIES. H85 TEMPS WILL SURGE INTO THE TEENS ACROSS THE
WRN HALF OF THE CWA SUNDAY AFTERNOON...SO HIGHS IN THE LOWER 70S
LOOK ON TRACK.

ON MONDAY...UPPR PATTERN WILL BEGIN TO AMPLIFY ON MONDAY AS AN UPPER
LEVEL TROF OF LOW PRESSURE ENTERS THE PACIFIC COAST STATES. LOW
LEVEL THERMAL RIDGE WILL DEVELOP ACROSS THE HIGH PLAINS MONDAY
MORNING. H85 TEMPS SURGE TO THE MID TO UPPER TEENS MONDAY AFTERNOON.
HAVE PAINTED MID 70S TO LWR 80S FOR MOST LOCATIONS WITH HIGHEST
READINGS IN THE NORTH AND NWRN ZONES...AS H85 TEMPS APPROACH 20C.
RECORD HIGH FOR VALENTINE ON MONDAY IS 82 DEGREES. WITH A HIGH OF 82
IN THE GRIDS...WILL WORD AS SUCH IN THE FCST.

A COLD FRONT WILL MAKE A FUTILE ATTEMPT TO PUSH INTO THE NWRN CWA
MONDAY NIGHT...BEFORE LIFTING NORTH AS A WARM FRONT ON TUESDAY. H85
TEMPS ARE ACTUALLY WARMER FOR TUESDAY...BUT AM A LITTLE CONCERNED
ABOUT CLOUD ISSUES...GIVEN THE DEEPENING TROF ACROSS THE WEST. HAVE
INCREASED TEMPS SOME OVER THE PVS FCST.

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...00Z AND 06Z RUNS OF THE
GFS IN DECENT AGREEMENT THIS MORNING...LIFTING A CLOSED LOW ACROSS
THE HIGH PLAINS OF ERN WYOMING AND AND ERN MT ON WEDS. WILL LEAVE
SLIGHT CHANCE POPS IN THE FCST FOR NOW ON TUESDAY NIGHT...EVEN
THOUGH MODEL TRENDS ARE FOR INCREASED DRY SWRLY FLOW WORKING INTO
WRN AND NCENT NEBR DURING THIS PERIOD. THE BEFOREMENTIONED LOW WILL
TRACK NORTHEAST INTO WRN ONTARIO ON FRIDAY AND SATURDAY...FORCING A
BACKDOOR COLD FRONT...MAINLY INTO THE NERN ZONES FOR SATURDAY. WILL
CONTINUE A DRY FCST AFTER MIDWEEK...WITH NWRLY FLOW ALOFT AND DRY
BOUNDARY LAYER AIR IN PLACE. WILL NEED TO WATCH FOR PRECIP SAT NITE
INTO NEXT SUNDAY...AS WAA ALOFT WILL WORK ACROSS THE FORECAST AREA
AS RIDGING BUILDS INTO THE WRN THIRD OF THE CONUS. TEMPERATURES WILL
BE SEASONAL...EVEN WITH THE COLDER INTRUSION LATE WEEK...AND AM
EXPECTING READINGS IN THE MID 50S TO LWR TO MID 60S...CLIMO IS IN
THE MID TO UPPER 50S FOR HIGHS BY THE END OF NEXT WEEK.

&&

.AVIATION...
A WARM FRONT LIFTING ACROSS SOUTHWEST NEBRASKA INTO THE SANDHILLS
WILL BRING SCATTERED THUNDERSTORMS TO MUCH OF THE REGION THROUGH THE
LATE EVENING. NORTH OF THE FRONT OVER THE 098 TWEB ROUTE...MVFR TO
IFR CONDITIONS WILL BE IN PLACE WITH CEILINGS IN THE 700 TO 1500 FT
RANGE AND VISIBILITIES OCCASIONALLY DIPPING BELOW 2 MILES. MODERATE
INSTABILITY ACROSS THE AREA WILL LEAD TO A FEW THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND VERY GUSTY WINDS...AS WELL AS DROPPING
VSBYS TO IFR CONDITIONS IN HEAVY RAIN. MFVR CONDITIONS THROUGH THE
EARLY PART OF SUNDAY SHOULD GRADUALLY LIFT TO VFR CONDITIONS AS
WESTERLY FLOW BRINGS IN DRIER CONDITIONS BY MID-DAY SUNDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB/DP
Hazardous weather outlook, Mar 24, 3:33 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT MAR 24 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-251200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SAT MAR 24 2007 /233 PM MDT SAT MAR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A WARM FRONT LOCATED NORTH OF INTERSTATE 80 TO NEAR HIGHWAY 91 IN
NORTH CENTRAL NEBRASKA...WILL COMBINE WITH A SYSTEM MOVING OUT OF
EASTERN COLORADO TO PRODUCE SCATTERED THUNDERSTORMS OVER THE
OUTLOOK AREA THIS EVENING. SEVERE THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE WITH MODERATE INSTABILITY ACROSS THE AREA DUE TO BRIEF
PERIODS OF SUNSHINE. THE AREA OF GREATEST RISK WILL BE EAST OF AN
OGALLALA TO VALENTINE LINE WITH LARGE HAIL THE MAIN THREAT.
HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE NEAR THE WARM FRONT
OVER THE SOUTHERN SANDHILLS...OR BETWEEN INTERSTATE 80 AND HIGHWAY
2...INTO FAR SOUTHWEST NEBRASKA NEAR HIGHWAY 61 NEAR A SURFACE
LOW AND BOUNDARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:30 PM CDTTornado WarningLBFFrontier45 min
Mar 24, 7:57 PM CDTSevere Thunderstorm WarningLBFLincoln31 min
Mar 24, 8:28 PM CDTSevere Thunderstorm WarningLBFCuster62 min
Mar 24, 9:29 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.